Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Some exact solutions describing unsteady plane gas flows with shocks

Authors: P. L. Sachdev and A. Venkataswamy Reddy
Journal: Quart. Appl. Math. 40 (1982), 249-272
MSC: Primary 76L05; Secondary 76N15
DOI: https://doi.org/10.1090/qam/678197
MathSciNet review: 678197
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A new class of exact solutions of plane gasdynamic equations is found which describes piston-driven shocks into non-uniform media. The governing equations of these flows are taken in the coordinate system used earlier by Ustinov, and their similarity form is determined by the method of infinitesimal transformations. The solutions give shocks with velocities which either decay or grown in a finite or infinite time depending on the density distribution in the ambient medium, although their strength remains constant. The results of the present study are related to earlier investigations describing the propagation of shocks of constant strength into non-uniform media.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76L05, 76N15

Retrieve articles in all journals with MSC: 76L05, 76N15

Additional Information

DOI: https://doi.org/10.1090/qam/678197
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society